What do you do to bring down blood sugars over 700?

By Gimpalong Latest Reply 2011-05-31 15:10:58 -0500
Started 2011-05-27 14:22:50 -0500

I have been having yo-yoing with my bg's. I will go from either 80's up to 714. I'm trying to measure, weigh my food, and count carbs. My doctor changed my Metformin from 2 tabs daily to 2 in the AM and 2 at bedtime. I also use a sliding scale for Novalog three times a day before meals, and 10 units of Levamir at bedtime. Has anybody else had problems with controling their blood sugars? I'd sure appreciate some guidance.

9 replies

mama dunf
mama dunf 2011-05-31 15:10:58 -0500 Report

I was having that problem too, My doc ran an autoimminune test and found out that I wasn't a Type 2 but a Type 1. Since then I've gotten a pump and glucose sensor and doing better. My new doc says that I am a Brittle diabetic. This means your numbers can go up and down at a faster rate. Stress can trigger it. My number after eating was 247 and an hour later I bottomed out at 47. I've just made an appointment with a Diabetic Educator for more information. I had gastric bypass surgery and lost 100 pounds. Now I just need to get "my head re-wired" as to what to eat. You just need to keep a record of your readings and have a heart to heart with your doc. I think we all would be doing get if we could just do away with the stress of everyday. But how do we do that?? Good luck and don't give up. We've all been there.

runthe 2011-05-29 12:34:44 -0500 Report

Hi, sound like a problem that I was expericing just only a few months ago. After trying me on different types of meds along with Insulin my bs will still be running high lup to 800 sometimes. Finally after being told that I can have a stroke and heart attack anyday I got scared for my life. My Insulin was increased to 85 units 2 times a day and I take actos 2 in the morning. I start counting my carbs better and watching what I was eating. When I went to my last appt at the beginning of may my A1C went from 13.5 to 11. I know that not where they want me to be but it is taking me in the right direction. I know that it can be frustrated not being able to keep the numbers down. I wish you well.

realsis77 2011-05-29 11:48:58 -0500 Report

Hi. I really had problems controlling my sugars when I was just on pills. The pills did absoultly NOTHING for me and I would run 300, 400 and up! When I got put on insulin my numbers got a lot better and I needed my doses increased a FEW times before it was right. Now my insulin doses are perfect for me and my blood sugar is close to being perfect! ! I also had to add a 24 hour insulin on top of my other insulin I was taken. When the doctor added that and my dose was adjusted things got much better! It was like a miricle for me! So now I take lantus in the morning and humulinR after meals and after my dose increases I can actually say my sugar is GREAT! It was a struggle at first but after getting the dose increases everything worked out very well! I would discuss with your doctor possiably changing or adding a different insulin, or perhaps a dose increase. Because you are running dangerously high and damage can occur if you don't get your sugar down. Hopefully your doctor will change or increase your doses immeditatly! I would not hesitate to call your doctors office! Something needs to be changed in your treatment plan! If your that high, something is not working for you! There are many different options for treatment so I would make a doctors appointment as soon as possiable! I wish you the very best and please check with your doctor because something is not working correctly with your treatment for you to be that high! So please make that appointment so you can get your numbers down to normal! God bless!

majikinfl 2011-05-28 11:18:30 -0500 Report

being really new to this that sounds really really serious. I was diagnosed with a sugar of 1181…I was on an Insulin drip for 2 days and sent home on insulin only Regular and NPH. I wonder if maybe your insulin is not enough, or is it bad…did it accidentally get frozen or too hot as I have learned that inactivates Insulin. Could have occurred prior to you even getting it. I have read and heard more and more people being out of control on Metformin than any other Diabetic medication. I also wonder if your sliding scale is too low. Do you test before and after you eat. I don't know if you have other medications or ailments BUT I would try eating a little more protein and more carbs like potato [by more I mean more often not larger portions]. For me that keeps my blood sugar from plummeting and also keeps it from spiking too high. I also eat more often dividing the day into 6-7 mini meals and that has kept my sugar more even I don't get the high spikes. I also avoid the high Glycemic foods or have them is very small portions mixed with something much lower. The Glycemic food list can be found at http://www.healthline.com and many other places too. I wish you well for getting some help fast.

Gimpalong 2011-05-29 16:00:44 -0500 Report

Thank you for your information. I like the site. I signed up on it. I never did find the list of glycemic foods. I'll keep checking. I did find a lot of other useful information on the site. Have a great weekend.

melota 2011-05-30 17:57:23 -0500 Report

Try reading about the South Beach Diet. I am NOT suggesting you try it, just look for info cause it is based o the glycemic index and tells a lot of low glycemic foods.

nanaellen 2011-05-27 16:44:13 -0500 Report

Hey Nancy, Had to laugh when I read your post!! NOT because it's funny JUST because I've been asking the same thing for months!! I'm NOT on the metformin anymore I use Humalog during the day and Lantus at night. Haven't been able to control since last Nov.!! Mine doesn't go THAT high though!! Think my highest has been 479 and the lowest has been 141 and THAT was just last week!! That's what I worry about with the #'s being that high it's doing damage to other internal organs!! If you figure it out please let ME know LOLOL!!

Cookie Roma
Cookie Roma 2011-05-27 15:28:29 -0500 Report

The only big issue for me is my blood sugar during stress. I can be just find and the stressor happens and suddenly my bs is just too high.

kdroberts 2011-05-27 14:33:03 -0500 Report

714 is extremely dangerous. How much carbohydrate are you eating? Are you type 1 or type 2? What tests has your doctor done? What sort of sliding scale are you using? One where you inject 1 unit per a certain number of g of carb or one where you inject a certain amount based on what your blood sugar is? If I was betting, it sounds like your insulin dose is way, way off. It also sounds like your doctor is not really quite with it if they are having you inject levemir once a day since it's recommended for twice daily use.